Alert archive / Louisiana / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 199, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Apr 4, 2008, 10:29 AM CDT for Caldwell Parish, Jackson Parish, Ouachita Parish, Louisiana. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 4, 2008, 10:29 AM CDT (15:29 UTC)
- Expired
- Apr 4, 2008, 11:15 AM CDT
- In force
- 46 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Caldwell Parish, LA, Jackson Parish, LA, Ouachita Parish, LA
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 4, 3:55 AM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
| Apr 4, 9:48 AM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 3.5 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1562 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 544 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 229 m²/s²
- 0-3 km storm-relative helicity
- 194 m²/s²
- Significant tornado parameter
- 1.7
- Supercell composite
- 6.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 4, 10:09 AM CDT, 20 minutes earlier.
Area forecast discussion, Apr 4, 10:09 AM CDT, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1009 AM CDT FRI APR 4 2008
.DISCUSSION...
UPDATING TO CANCEL SEVERE WATCHES OVER THE NW PORTION OF AREA...
AND TO ADD NEW TORNADO WATCH 164 TO THE SE PORTION OF AREA.
INTENSE LINE OF TSTMS LIKELY PRODUCING HIGH WINDS MOVING INTO TOR
WATCH AREA...WHILE STRONG HAIL PRODUCING CONVECTION IS THREATENING
TO IMPACT AREAS NEAR LFK SOON. AS BOUNDARY PUSHES SOUTH THERE IS
HOPE THESE HAILERS WILL WEAKEN...OR THEY MAY TRACK ALONG THE
EXTREME SOUTHERN CWA BORDER NEAR ZAVALLA EASTWARD. EVENT WILL BE
GRADUALLY ENDING FROM NW TO SE AS H5 SHORTWAVE MOVES SE FROM OK TO
NEAR I 30 TONIGHT. FAIR WEATHER FOR THE WEEKEND. /17/
&&
.AVIATION...
LINE OF INTENSIFYING STORMS...CREEPING EAST THRU NORTH LA. WILL MOVE
INTO MLU SITE...WITHIN ONE HALF HOUR. LOOK FOR GUSTY WINDS ALONG
LEADING EDGE. RW COVERING LFK...HEFTY STORMS SNEAKING FROM SW BACK
TOWARDS LFK...OTHER RW/ISLTD TSTMS APPEAR TO HEAD BACK INTO
REMAINING 5 SITES. KEEP IN PCPN THRU MID AFTN. MVFR CIGS WILL
CONTINUE INTO EVE. ALTHOUGH CONVECTIVE GUST FRONTS BRINGING SOME
N-NE WINDS TO AREA..COLD FRONT STILL NW OF A TYR-TXK LINE.
N-NW WIND AFTER FROPA...GUSTING 20-25 MPH. /VII/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 71 48 73 49 / 70 30 0 0
MLU 72 49 69 47 / 100 60 0 0
DEQ 63 42 72 43 / 50 10 0 0
TXK 69 45 71 48 / 90 20 0 0
ELD 71 45 70 47 / 100 40 0 0
TYR 71 46 72 50 / 70 20 0 0
GGG 71 46 72 49 / 70 20 0 0
LFK 72 49 75 50 / 100 40 0 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH UNTIL 4 PM FRIDAY FOR THE FOLLOWING ZONES:
COLUMBIA...HEMPSTEAD...HOWARD...LAFAYETTE...LITTLE
RIVER...MILLER...NEVADA...SEVIER...AND UNION AR.
LA...FLASH FLOOD WATCH UNTIL 4 PM FRIDAY FOR THE FOLLOWING ZONES:
BIENVILLE...BOSSIER...CADDO...CALDWELL...CLAIBORNE...DE
SOTO...GRANT...JACKSON...LA SALLE...LINCOLN...NATCHITOCHES...
OUACHITA...RED RIVER...SABINE LA...UNION LA...WEBSTER...
AND WINN.
OK...FLASH FLOOD WATCH UNTIL 4 PM FRIDAY FOR THE FOLLOWING ZONES:
MCCURTAIN.
TX...FLASH FLOOD WATCH UNTIL 4 PM FRIDAY FOR THE FOLLOWING ZONES:
ANGELINA...BOWIE...CAMP...CASS...CHEROKEE...FRANKLIN...GREGG...
HARRISON...MARION...MORRIS...NACOGDOCHES...PANOLA...RED RIVER...
RUSK...SABINE TX...SAN AUGUSTINE...SHELBY...SMITH...TITUS...
UPSHUR...AND WOOD.
&&
17/07Hazardous weather outlook, Apr 4, 6:00 AM CDT, 4 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 600 AM CDT FRI APR 4 2008 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-041700- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 600 AM CDT FRI APR 4 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP AND TRAIN ALONG AND NEAR A COLD FRONT THAT WILL BE MOVING SOUTHEAST ACROSS THE AREA TODAY AND OUT OF THE AREA TONIGHT. STRONG TO SEVERE THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY RAINFALL...IN ADDITION TO LARGE HAIL AND HIGH AND DAMAGING WINDS. THE HEAVY RAINFALL WILL PRODUCE AMOUNTS OF NEAR ONE UP TO TWO INCHES WITH TOTALS APPROACHING THREE TO FOUR INCHES BEFORE ENDING TONIGHT. FLASH FLOODING WILL BE POSSIBLE ESPECIALLY WHERE PREVIOUS RAINS OVER THE PAST FEW DAYS HAS OCCURRED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... SHOWERS AND THUNDERSTORMS WILL RETURN NEAR MID WEEK WITH THE LATE HALF OF THE WEEK LOOKING WET. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTER GROUPS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...WILL BE NEEDED TODAY AND TONIGHT. 06
In the hours before
Local storm report, Apr 4, 4:30 AM CDT, 5 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
430 AM CDT FRI APR 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 AM HAIL 5 SW HORATIO 33.89N 94.42W
04/04/2008 M0.75 INCH LITTLE RIVER AR TRAINED SPOTTER
&&
STEVENSLocal storm report, Apr 4, 9:19 AM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
919 AM CDT FRI APR 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0803 AM FLASH FLOOD EL DORADO 33.22N 92.66W
04/04/2008 UNION AR PUBLIC
STREET FLOODING REPORTED IN THE CITY OF EL DORADO
&&
04Local storm report, Apr 4, 10:24 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1024 AM CDT FRI APR 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0736 AM TSTM WND DMG MOUNT ENTERPRISE 31.91N 94.68W
04/04/2008 RUSK TX LAW ENFORCEMENT
TREES DOWN ACOSS SOUTHEASTERN PART OF COUNTY
0854 AM TSTM WND DMG 8 SW MANSFIELD 31.95N 93.80W
04/04/2008 DE SOTO LA LAW ENFORCEMENT
TREES DOWN ACROSS HARTS BLUFF RD
0905 AM FLASH FLOOD 4 NE MOUNT ENTERPRISE 31.95N 94.63W
04/04/2008 RUSK TX LAW ENFORCEMENT
WATER ACROSS RD AT SH 315 AND FM 95
0910 AM TSTM WND DMG 5 NNW COUSHATTA 32.09N 93.37W
04/04/2008 RED RIVER LA LAW ENFORCEMENT
TREE DOWN AT SH 515 AND US HWY 71
0918 AM TSTM WND DMG COUSHATTA 32.02N 93.34W
04/04/2008 RED RIVER LA LAW ENFORCEMENT
TREES DOWN AT SH 480 AND US 71...AND ALL ALONG US 71
SOUTH OF COUSHATTA
&&
12The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 7:26 PM CDT | Severe Thunderstorm Warning | SHV | Red River | 49 min |
| Apr 3, 7:59 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Red River | 46 min |
| Apr 3, 8:41 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Red River | 64 min |
| Apr 3, 8:53 PM CDT | Tornado Warning | SHV | Bowie, Red River | 29 min |
| Apr 3, 9:42 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Red River | 63 min |
| Apr 3, 9:55 PM CDT | Tornado Warning | SHV | Bowie, Red River | 35 min |
| Apr 4, 1:24 AM CDT | Severe Thunderstorm Warning | SHV | Red River | 66 min |
| Apr 4, 4:16 AM CDT | Severe Thunderstorm Warning | SHV | Bowie | 44 min |
| Apr 4, 4:44 AM CDT | Flash Flood Watch | SHV | Angelina, Bowie, Camp, Cass, Cherokee, Franklin and 15 more | 16 hr |
| Apr 4, 5:35 AM CDT | Severe Thunderstorm Warning | SHV | Bowie, Cass, Morris | 40 min |
| Apr 4, 5:53 AM CDT | Flash Flood Warning | SHV | Red River | 6 hr |
| Apr 4, 7:24 AM CDT | Severe Thunderstorm Warning | SHV | Cherokee, Nacogdoches, Rusk | 51 min |
| Apr 4, 8:07 AM CDT | Flash Flood Warning | SHV | Nacogdoches, Panola, Rusk, Shelby | 3 hr |
| Apr 4, 10:17 AM CDT | River Flood Warning | SHV | Bowie, Red River | 22 hr |
| Apr 4, 11:10 AM CDT | Flash Flood Warning | SHV | Angelina, Cherokee, Nacogdoches, Sabine, San Augustine, Shelby | 6 hr |
| Apr 4, 6:17 PM CDT | River Flood Warning | SHV | Nacogdoches, Panola, Rusk, San Augustine, Shelby | 5 days |
| Apr 4, 8:53 AM CDT | Severe Thunderstorm Warning | SHV | De Soto, Sabine | 52 min |
| Apr 4, 9:16 AM CDT | Severe Thunderstorm Warning | SHV | De Soto, Natchitoches, Red River, Sabine | 44 min |
| Apr 4, 9:41 AM CDT | Severe Thunderstorm Warning | SHV | Bienville, Grant, Jackson, Natchitoches, Winn | 49 min |
| Apr 4, 10:07 AM CDT | Tornado Warning | SHV | Grant, LaSalle, Winn | 23 min |
| Apr 4, 10:17 AM CDT | River Flood Warning | SHV | Webster | 16 days |
| Apr 4, 10:24 AM CDT | Severe Thunderstorm Warning | SHV | Caldwell, Grant, LaSalle, Winn | 51 min |
| Apr 3, 8:36 PM CDT | Severe Thunderstorm Warning | SHV | Howard, Little River, Sevier | 54 min |
| Apr 3, 9:33 PM CDT | Severe Thunderstorm Warning | SHV | Howard, Little River, Sevier | 57 min |
| Apr 3, 9:56 PM CDT | Tornado Warning | SHV | Howard, Little River, Sevier | 34 min |
| Apr 3, 11:23 PM CDT | Severe Thunderstorm Warning | SHV | Howard, Sevier | 52 min |
| Apr 3, 11:51 PM CDT | Flash Flood Warning | SHV | Howard, Sevier | 24 min |
| Apr 3, 11:53 PM CDT | Flash Flood Warning | SHV | Howard, Sevier | 4 hr |
| Apr 4, 2:16 AM CDT | Severe Thunderstorm Warning | SHV | Howard, Little River, Sevier | 59 min |
| Apr 4, 5:00 AM CDT | Severe Thunderstorm Warning | SHV | Columbia, Hempstead, Lafayette, Miller, Nevada | 60 min |
| Apr 4, 10:17 AM CDT | River Flood Warning | SHV | Little River, Sevier | 47 hr |
| Apr 4, 10:17 AM CDT | River Flood Warning | SHV | Howard, Little River, Sevier | 62 hr |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.